I would love to know about something to stop the hair loss as well. I am about 8 weeks post-op & I am so tired of seeing my hair all over the place. I have very fine/thin hair to begin with. I am already seeing bald spots around my hairline. I try to talk to my doctor about it & he laughs it off & says it will stop. When? When it is all gone? I have already been looking at wigs. I have started vitamins & I am on cytomel as of 3 weeks ago. I just wanted to let you know that you are not alone.
My ENDO reacted the same way like she didn't even care, but she didn't even say a word... she just frowned and srugged her shoulders shook her head.
I am so happy to hear that there may be hope with what "Jennifer1987" chemist has to offer her!
In the past 4-5 years.... everytime my ENDO woul d increase my Synthroid I would experience hair loss, but nothing like what is happeing now that I am post opp!
When I would loss hair previously I took Evening Prim Rose 1300mg 2 times per day, an over the counter supplement. It worked great in the past, however it took about 2-3 months to see the results. But this time it doesn't seem to be helping,
So sorry to hear of your hair, please let me know how you are doing, and I will do the same....
Hi!. Hair loss is quite common after surgery because of the tremendous stress it posess on your body. You might also be getting not enough of Thyroid hormone replacement now that you do not have your gland. Other common cause of hair loss especially in people with Thyroid problem (and that seam to go hand in hand) is low Ferritin levels. Your Serum Iron levels might be normal but if your Ferritin goes bellow 40 your hair will go into Tellogen Efuvium fase (resting ) and start comming out. To maintain healthy hair your Ferritin levels should be at least at 40 , to regrow your hair you should be at 70. Good luck
OK I went to get the stuff off my chemist but they didn't have, must wait till Friday! I got the mane of it, Silicea is what its called! I hope ye find it helpful, I cant wait to get them and take them...
I had total thyroidectomy after I found out I had thyroid cancer. I have had hair loss too, but I went to the dermatologist and she prescribed:
- Pantogard (pill) - they say it is the cutting edge treatment now
- Regaine (Minoxidil) - lotion - use before going to bed
- Avicis ( alpha estradiol) - use in the mornings
All the medicine combined have been working wonders. I hope they help you too.
I had a total thyroidectomy done 10 months ago and ever since then I have been losing my hair everyday in clumps, not to mention my boobs keep shrinking then growing, like one minute they'll be a C cup then the next minute they'll be a small B cup, so I'm losing my hair and my boobs all because I needed to have my thyroids removed, if anyone finds an answer to stop this please share
A thyroidectomy should not be the cause for continuing hypothyroidism. It is just a matter of getting the right medication and dosage, in order to relieve hypo symptoms. A good thyroid doctor will treat a hypothyroid patient clinically, by testing and adjusting the biologically active thyroid hormones, Free T4 and Free T3, as needed to relieve symptoms. Symptom relief should be all important, not just test results.
Along with that, hypothyroid patients frequently become deficient in Vitamin D, B12 and ferritin, so, it is important to be tested and then supplement as needed to optimize. D should be at least 50 ng/mL, B12 in the upper end of its range, and ferritin should be at least 100.
So please post your thyroid related test results and reference ranges shown on the lab report. Also, what is your thyroid med and daily dosage? How long have you been on your current med/dosage?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.